# SDR 2005FA0000169

- Difficulty date: October 25, 2004
- Submitted: March 2, 2005
- Operation: General aviation
- Aircraft: N6484A
- Make and model: Cessna 210N
- Aircraft serial: 21063535
- Engine: Cont IO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 653877
- Condition: Spalled
- Location: Engine
- Part time: 884 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED OIL CHANGE, METAL WAS FOUND IN THE FILTER.  FURTHER INVESTIGATION DISCOVERED THE TAPPETS STARTING TO FAIL.  THIS CONDITION CAN BE A RESULT OF IMPROPER HEAT-TREATING.  WITHOUT BEING FAMILIAR WITH MFG PROCESS, CAN NOT RECOMMEND A PLAN FOR PREVENTIVE ACTION. (K)
